Missouri, 2010Damaging Wind in Missouri, August 12, 2010
August 12, 2010 · NWS PAH · 1 event in 1 county or zone
An isolated microburst was produced by a thunderstorm that formed in a hot and very unstable air mass. The atmosphere was characterized by a weak flow regime resulting from persistent ridging in the mid and upper levels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated microburst was produced by a thunderstorm that formed in a hot and very unstable air mass. The atmosphere was characterized by a weak flow regime resulting from persistent ridging in the mid and upper levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 12, 2:34 AM CST, 9 hours 36 minutes earlier.
Area forecast discussion, Aug 12, 2:34 AM CST, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
334 AM CDT THU AUG 12 2010
.DISCUSSION...
MAIN CHANGE TO THE ONGOING FORECAST WILL BE TO EXTEND THE CURRENT
EXCESSIVE HEAT WARNING THROUGH EARLY EVENING SATURDAY FOR THE
ENTIRE FORECAST AREA. MODELS ARE FAIRLY CONSISTENT NOW IN KEEPING
THE COLD FRONT OFF TO OUR NW UNTIL SAT NIGHT. TEMPERATURES MAY BE
A FEW CLICKS COOLER SAT AFTERNOON UP IN OUR NRN COUNTIES IN SRN
IL/SE MO...BUT SURFACE DEW POINTS MAY ACTUALLY INCREASE A BIT AS
THEY HAVE A TENDENCY MANY TIMES TO POOL ALONG AND AHEAD OF THE
SURFACE FRONT. CONSEQUENTLY...EVEN MID 90 TEMPS WOULD LIKELY
PRODUCE HEAT INDEX VALUES AT OR ABOVE 105. SATURDAY WILL LIKELY BE
THE SIXTH CONSECUTIVE DAY OF HEAT INDICES TOPPING 105 ACROSS THE
REGION...WITH MANY LOCATIONS TOPPING OUT CLOSER TO 110 MOST DAYS
THIS WEEK.
LIKE THE PAST COUPLE OF DAYS...AFTERNOON/EVENING CONVECTION IS
EXPECTED TO BE QUITE LIMITED DUE TO A LACK OF OVERALL MOISTURE...
A LACK OF LOWER/MID LVL TRIGGER AND WARM TEMPS ALOFT. H70 TEMPS
SHOULD BE 11C TO 12C BOTH TODAY AND FRIDAY.
WILL ALLOW STORM CHANCES TO INCREASE JUST A BIT SAT AFTERNOON OVER
OUR NW COUNTIES AS H50 SHEAR AXIS NEARS THAT REGION...AND THEN
WILL GO WITH 30 TO 40 POPS SAT NIGHT INTO SUNDAY WITH THE FRONTAL
PASSAGE. STILL EXPECTING THIS FRONT TO HELP BRING TEMPS BACK DOWN
CLOSER TO 90 OR SO BY EARLY NEXT WEEK. SHOULD ALSO BRING
NOTICEABLY LESS HUMID AIR IN FROM THE PLAINS/MIDWEST REGION.
WILL LEAN TOWARD THE WARMER MAV MOS TEMPS IN THE NEAR TERM...AND
STAY CLOSE TO THE MEX NUMBERS IN THE EXTENDED /SUNDAY ON/.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. COULD BE ISOLATED
CONVECTION AFTER 15Z BUT NOT ENOUGH COVERAGE TO MENTION IN THE
TAFS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT SATURDAY FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT SATURDAY FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT SATURDAY FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT SATURDAY FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERT/MYHazardous weather outlook, Aug 12, 3:50 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT THU AUG 12 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
450 AM CDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. HEAT INDEX VALUES OF
105 TO AROUND 110 WILL BE COMMON THIS AFTERNOON INTO THE EARLY
EVENING HOURS.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE. LOCALLY DAMAGING WIND
GUSTS AND BRIEF HEAVY RAINFALL WILL BE THE MAIN CONCERNS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXTREME HEAT AND HUMIDITY WILL CONTINUE THROUGH SATURDAY...WITH
HEAT INDEX VALUES UP IN THE 105 TO 110 RANGE EACH DAY. AN
EXCESSIVE HEAT WARNING IS CURRENTLY IN EFFECT THROUGH SATURDAY.
THROUGH FRIDAY...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING. A SLIGHTLY BETTER
CHANCE OF THUNDERSTORMS WILL ARRIVE OVER THE WEEKEND AS A COLD
FRONT MOVES SOUTH THROUGH THE REGION. ISOLATED STORMS MAY BRIEFLY
PULSE UP TO PRODUCE LOCALIZED WIND DAMAGE...BUT LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 12, 10:27 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1127 AM CDT THU AUG 12 2010
ILZ075-076-081>083-121715-
FRANKLIN IL-HAMILTON IL-WHITE IL-JEFFERSON IL-WAYNE IL-
1127 AM CDT THU AUG 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...SOUTHEASTERN
JEFFERSON...NORTHWESTERN WHITE...NORTHERN HAMILTON AND NORTHEASTERN
FRANKLIN COUNTIES IN SOUTHERN ILLINOIS UNTIL 1215 PM CDT...
AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS 40 TO 45 MPH
THIS STORM WAS LOCATED NEAR DAHLGREN...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WAS WILL BE NEAR...
BELLE PRAIRIE CITY AROUND 1135 AM CDT.
MCLEANSBORO AROUND 1150 AM CDT.
SPRINGERTON AROUND 1210 PM CDT.
FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
SMITH
Local storm report, Aug 12, 11:30 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM TSTM WND DMG SESSER 38.09N 89.05W
08/12/2010 FRANKLIN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN SESSER AND ALSO EWING.
&&
MLLocal storm report, Aug 12, 11:31 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TSTM WND GST MULKEYTOWN 37.97N 89.11W
08/12/2010 E70 MPH FRANKLIN IL TRAINED SPOTTER
&&
MLThunderstorm Wind, Perry
- When
- August 12, 12:10 PM CST
- Where
- Perry County, Perryville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 37.720, -89.870
Tree limbs and power lines were blown down. A tree limb caused power lines to fall across city-owned vehicles at a city fire station. A downed tree completely blocked a city street. Several trees were damaged on the courthouse lawn. A tree fell across a wire and broke off a pole near the courthouse.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 12, 20101 death · 1 injured · $2.2 million · EF3 · 21 events
- Rip Current in Florida, August 12, 20102 deaths · 2 injured · 1 event
- Tornadoes and Flash Flooding in Minnesota, August 12 to 13, 20101 injured · $1.5 million · EF1 · 53 events
- Excessive Heat in Illinois, August 12, 20101 death · 1 event
- Tornado and Hail in Maryland, August 12, 2010$139,000 · EF0 · 31 events
- Hail and Damaging Winds in Virginia, August 12, 2010$68,000 · 2 in hail · 37 events
- Damaging Winds in Illinois, August 12, 2010$245,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 12, 2010$61,000 · 2 in hail · 24 events
- Damaging Winds in Tennessee, August 12, 2010$95,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flooding in North Dakota, August 12 to 13, 2010$40,000 · EF0 · 9 events
- Lightning Strike in New Jersey, August 12, 2010$51,000 · 1 event
- Flash Flooding in Pennsylvania, August 12, 2010$35,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251449.